Emtriva Overdose

Typical signs of an Emtriva overdose may include trouble breathing, an irregular heartbeat, and unusual bruising or bleeding. The exact effects of the overdose will depend on how much of the drug was taken and whether it was combined with alcohol or other drugs. Treatment options for an Emtriva overdose range from "pumping the stomach" to treating the symptoms that occur as a result of the overdose.

Emtriva Overdose: An Overview

Emtriva® (emtricitabine) is a prescription AIDS and HIV medication. Emtriva is a nucleoside reverse transcriptase inhibitor (NRTI). The effects of an Emtriva overdose will vary depending on a number of factors, including the Emtriva dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
 
If you happen to overdose on Emtriva, seek immediate medical attention.
 

Symptoms of an Emtriva Overdose

It is not known exactly what to expect from an overdose of Emtriva. Based on the possible side effects of Emtriva and overdose information for other NRTI medications, the following serious Emtriva overdose effects are possible:
 
  • Lactic acidosis and hepatic steatosis, dangerous side effects that can damage the liver and may cause:

 

    • Muscle pain
    • Trouble breathing
    • Shortness of breath
    • Dizziness or lightheadedness
    • A slow or irregular heartbeat
    • Persistent nausea, vomiting, and abdominal pain (stomach pain)
    • Weakness and fatigue
    • Cold or blue hands and feet
    • An enlarged or tender liver
    • Weight loss

 

  • Bone marrow suppression (a decreased ability of the bone marrow to produce blood cells), which may cause:

 

    • Fatigue
    • Unusual bruising or bleeding
    • Frequent infections.

 

Emtriva -- HIV Drug Treatment

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.